zbMATH — the first resource for mathematics

A note on constructing permutation polynomials. (English) Zbl 1215.11112
Let \(H\) be a subgroup of order \(d\) in \(\mathbb F_q^*\). Starting with a polynomial \(T\) which maps \(\mathbb F_q\) into \(H\cup\{ 0\}\) and a polynomial \(f\) which maps \(H\) onto a coset \(Ha\), which satisfy certain simple conditions, the authors show that \(F(x)=x^s(x^{-s}f)(T(x))\) is a permutation polynomial. When \(q-1=nd\) and \(n\equiv 1\pmod{d}\) then \(T(x)=x^n\) satisfies the requirements and their construction yields some of the permutations of D. Wan and R. Lidl [Monatsh. Math. 112, No. 2, 149–163 (1991; Zbl 0737.11040)]. When \(n\not\equiv 1\pmod{d}\) then the authors show by example that their permutations are not of the Wan-Lidl form arise.
If \(\mathbb F_{q'}\subset \mathbb F_q\) and \(H=\mathbb F_{q'}^*\) then the construction is a theorem on lifting permutation polynomials from \(\mathbb F_{q'}\) to \(\mathbb F_q\). They also give a second lifting theorem which is similar.

11T06 Polynomials over finite fields
Full Text: DOI
[1] A. Blokhuis, R.S. Coulter, M. Henderson, C.M. O’Keefe, Permutations amongst the Dembowski-Ostrom polynomials, in: D. Jungnickel, H. Niederreiter (Eds.), Finite Fields and Applications: Proceedings of the Fifth International Conference on Finite Fields and Applications, 2001, pp. 37-42 · Zbl 1009.11064
[2] Kantor, W.M., Spreads, translation planes and kerdock sets I and II, SIAM J. alg. discrete math., 3, 151-165, (1982), 308-318 · Zbl 0493.51008
[3] Lidl, R.; Niederreiter, H., Finite fields, Encyclopedia math. appl., vol. 20, (1983), Addison-Wesley Reading, now distributed by Cambridge University Press
[4] Mullen, G.L., Permutation polynomials: A matrix analogue of Schur’s conjecture and a survey of recent results, Finite fields appl., 1, 242-258, (1995) · Zbl 0828.11070
[5] Wan, D.; Lidl, R., Permutation polynomials of the form \(x^r f(x^{(q - 1) / d})\) and their group structure, Monatsh. math., 112, 149-163, (1991) · Zbl 0737.11040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.